Allergic to Synthroid!!!
I am severely allergic to synthroid. I want to post this in case anyone else is feeling as bad as I did....
Synthroid contains lactose and Acacia (pronounced akasha). I had a severe allergic reaction to the ACACIA. Here are the symptoms:
Suicidal thoughts (TERRIBLE, wanted to absolutely die)
Severe mood changes
Severe dizziness (could not drive, barely stand)
Low heart rate (could not make it up the stairs)
Asthma like symptoms
Severe joint pains
Shortness of breath
Weight Gain (Severe, 10 pounds in less than 7 days and was not eating)
Swelling of face, mouth, lips, tongue
Change in appetite
Lack of taste and smell
Heat intolerance (feeling like you are going to pass out when it is hot outside)
Hot/burning feeling in my throat
Face was sheet white with very deep dark circles under my eyes
If you are allergic to grass and pollen you are more than likely allergic to synthroid. ACACIA is a shrub. It is a preservative/additive added to the powder form of synthroid. It helps the powder become the pill. It is what makes the pill "stick together." You can be allergy tested to see if you are allergic. Acacia has many different names:
Acacia can be found in can/jar food, frozen foods (marina, pizza products), vitamins, other meds, dairy products, gum....
I have never been so sick in my life!!! My ENDO told me to go the the hospital. I did and they sent me home. They told me that I was not dying and therefore I had to go home. I had no idea what was going on. I did not know that I was having an allergic reaction.
I had a total Thyroidectomy on 6/13/2012. I was prescribed synthroid right after surgery (100mcg). My symptons began slowly with vomiting everything that I ate on 7/7/2012 when I went on vacation and left my zyrtec at home. I went to the hospital 8/3/2012 with allergic reaction symptoms. My ENDO increased my synthroid dose on 8/4/2012 on the phone to 112mcg because I was hypo when I visited the hopsital.
My allergic reaction symptoms increased MAJORILY with the dose increase and I had a turn for the worst. I could not walk, drive, care for my son, do simple things like get dressed, shower or wash laundry. I thought that I was dying. It was a horrible experience. I looked like I was dying. I could barely speak. I did not talk to anyone for almost a week. I felt like a zombie. I took a shower and then did not have the energy to get dressed. It was awful.
I saw my ENDO in person on 8/8/2012. She is a blooming IDIOT and is totally fired by the way. She said "I think that your are having an allergic reaction to the preservatives in synthroid." I think, really??? She gave me prescription for Armour even though she did not want to. I could not even sit up to talk to her because I was so sick. She prescribed me 90mg of Armour. My sister takes 120mg of Armour and she has her thyroid still. After days of I could barely maintain my own existence I increased my dose to 120mg and now I feel better. It took about 9 days to get the synthroid out of my body. The doctor told me about a week.
I saw my new pcp on Thursday 8/16 and she prescribed me 120mg of Armour and told me that I will more than likely need more. What a journey this is....
I also want to share with you if your ENDO will not give you the right tests for your thyroid than he/she needs to be dismissed. My ENDO told me that Free T3 and the Reverse T3 tests are for homeopathic doctors only. Really?? She does not believe in prescribing armour.
I hope that this post helps someone. I don't want anyone else to go through what I went through.
Total Thyroidectomy (6/13/2012) -Papillary Thyroid Carcinoma
"Your labs are completely normal" since hypo symptoms began 2008